Hail, Liberty
- When
- April 4, 2:43 AM CST
- Where
- Liberty County, 0.91 mi SW of Daisetta
- Measured
- 1.5 in hail
- Reported by
- Social Media
- Coordinates
- 30.110, -94.640
Ping pong size hail was reported.
An overnight thunderstorms produced large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
An overnight thunderstorms produced large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Apr 3, 10:58 PM CST, 3 hours 45 minutes earlier.
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1158 PM CDT Wed Apr 3 2019
.AVIATION...
Will be keeping the mention of TSRA for some of our northern sites
for the next hour or so (via the passage of an upper level distur-
bance) with mainly SHRA/VCSH for the rest of the CWA overnight. We
should get a bit of a break Thur morning but models are indicating
another short-wave heading this way during the afternoon. Still on
the fence a bit concerning the mention of TSRA for this timeframe,
but would not be too surprised given the trends tonight. Otherwise
we should be looking for some sea fog along the coast (LBX/GLS) by
late Thur afternoon/early evening. 41
&&
.PREV DISCUSSION... /ISSUED 1000 PM CDT Wed Apr 3 2019/
Upper trof making its way into western parts of TX & OK will
continue moving ewd tonight into Thurs. Llvl jet has strengthened
in advance and is transporting deeper Gulf moisture into the area.
Latest aircraft soundings show nearly saturated llvls with a cap
situated between 700-600mb. This generally matches up w/ available
guidance fairly well which also depicts the cap holding its
ground overnight. So, would mainly anticipate periods of mostly
-ra throughout the night w/ low (if any) chances of tstms. Temps
shouldn't drop all that much more from what we're seeing now.
Grids have a pretty good handle on things and just matched grids
w/ trends and obs for the update. We did hit the sea fog
development & coverage a bit harder as we're starting to see some
development off the Matagorda coast. Recent cool spell lowered
nearshore water temps back into the mid 60s. Warmer airmass will
be moving over the cooler shelf waters. Sea fog should expand ewd
to off the Galveston coast Thursday then move northward into the
bay Thursday night and will probably be an issue thru the weekend
for mariners. 47
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 62 83 65 82 67 / 50 40 10 10 50
Houston (IAH) 63 80 67 81 68 / 50 60 10 20 30
Galveston (GLS) 65 73 67 74 68 / 50 50 10 20 30
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION until 6 AM CDT Thursday for
the following zones: Coastal waters from Freeport to
Matagorda Ship Channel TX out 20 NM...Coastal waters from
High Island to Freeport TX out 20 NM...Galveston Bay...
Matagorda Bay...Waters from Freeport to Matagorda Ship
Channel TX from 20 to 60 NM...Waters from High Island to
Freeport TX from 20 to 60 NM.
&&
Discussion...99
Aviation/Marine...99Hazardous Weather Outlook National Weather Service Houston/Galveston TX 431 AM CDT Wed Apr 3 2019 TXZ163-164-176>179-195>200-210>214-226-227-235>238-300-313- 335>338-436>438-040945- Austin-Brazoria Islands-Brazos-Burleson-Chambers-Coastal Brazoria- Coastal Galveston-Coastal Harris-Coastal Jackson- Coastal Matagorda-Colorado-Fort Bend- Galveston Island and Bolivar Peninsula-Grimes-Houston- Inland Brazoria-Inland Galveston-Inland Harris-Inland Jackson- Inland Matagorda-Madison-Matagorda Islands-Montgomery- Northern Liberty-Polk-San Jacinto-Southern Liberty-Trinity-Walker- Waller-Washington-Wharton- 431 AM CDT Wed Apr 3 2019 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Showers and thunderstorms will be possible Friday night through Sunday with the passage of an upper-level disturbance. This system could bring strong thunderstorms and localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ330-335-350-355-370-375-040945- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Galveston Bay-Matagorda Bay- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 431 AM CDT Wed Apr 3 2019 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Patchy fog will be possible across the bays and nearshore waters Thursday through early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Special Weather Statement
National Weather Service Houston/Galveston TX
1224 AM CDT THU APR 4 2019
TXZ163-164-177-040615-
Walker TX-Houston TX-Trinity TX-
1224 AM CDT THU APR 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TRINITY...CENTRAL HOUSTON
AND NORTHERN WALKER COUNTIES UNTIL 115 AM CDT...
At 1223 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles east of Lovelady, or 14 miles southeast of Crockett, moving
northeast at 30 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Apple Springs, Lovelady, Kennard, Pennington and Centralia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3156 9515 3154 9514 3152 9510 3150 9510
3149 9511 3147 9510 3147 9506 3144 9504
3144 9501 3142 9500 3141 9498 3141 9497
3138 9495 3134 9496 3133 9490 3131 9490
3128 9488 3096 9534 3106 9548
TIME...MOT...LOC 0523Z 222DEG 26KT 3118 9527
HathawayThe Houston radar (KHGX), 83 km away, was scanning. The volume nearest the first event began at 08:43 UTC.
1 hail. Local standard time, as filed.
Ping pong size hail was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2019Every state in 2019This day in weather historyWarnings in Texas, April 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 805674.